Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 19, 2006, 3:20 AM MST. It took effect at Nov 19, 2006, 11:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2006, 3:20 AM MST (10:20 UTC)
- In effect from
- Nov 19, 2006, 11:00 PM MST
- Expired
- Nov 20, 2006, 2:29 PM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 191020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MST SUN NOV 19 2006 .A STRONG UPPER LEVEL TROUGH WILL APPROACH THE REGION LATE TODAY WITH A SURFACE LOW PRESSURE SYSTEM MOVING JUST TO THE NORTH IN CANADA. STRONG WINDS WILL DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT THIS EVENING AND CONTINUE THROUGH THE DAY ON MONDAY. MTZ009-048-192200- /O.UPG.KTFX.HW.A.0014.061120T0600Z-061121T0000Z/ /O.NEW.KTFX.HW.W.0018.061120T0600Z-061121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 320 AM MST SUN NOV 19 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY FOR THE ROCKY MOUNTAIN FRONT... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS EVENING ALONG THE ROCKY MOUNTAIN FRONT. STRONG WINDS WILL CONTINUE THROUGH THE DAY MONDAY...THEN DIMINISH MONDAY EVENING AS SURFACE LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ THOMSON
5 follow-up statements
000 WWUS75 KTFX 191609 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 909 AM MST SUN NOV 19 2006 .A STRONG UPPER LEVEL TROUGH WILL APPROACH THE REGION LATE TODAY WITH A SURFACE LOW PRESSURE SYSTEM MOVING JUST TO THE NORTH IN CANADA. STRONG WINDS WILL DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT AND ALL OF GLACIER COUNTY THIS EVENING AND CONTINUE THROUGH THE DAY ON MONDAY. MTZ010-200430- /O.EXA.KTFX.HW.W.0018.061120T0600Z-061121T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 909 AM MST SUN NOV 19 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS EVENING ALONG THE ROCKY MOUNTAIN FRONT. STRONG WINDS WILL SPREAD EASTWARD OVER ALL OF GLACIER COUNTY TONIGHT AND CONTINUE THROUGH THE DAY MONDAY...THEN DIMINISH MONDAY EVENING AS SURFACE LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-048-200430- /O.CON.KTFX.HW.W.0018.061120T0600Z-061121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 909 AM MST SUN NOV 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP LATE THIS EVENING ALONG THE ROCKY MOUNTAIN FRONT. STRONG WINDS WILL CONTINUE THROUGH THE DAY MONDAY...THEN DIMINISH MONDAY EVENING AS SURFACE LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 200406 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 906 PM MST SUN NOV 19 2006 .A STRONG UPPER LEVEL TROUGH WILL APPROACH THE REGION TONIGHT...AS A SURFACE LOW PRESSURE SYSTEM CONTINUES TO DEEPEN AND MOVE EAST ACROSS SOUTHWEST CANADA. STRONG WINDS WILL DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT AND ALL OF GLACIER COUNTY OVERNIGHT AND CONTINUE THROUGH THE DAY ON MONDAY. MTZ009-010-048-201200- /O.CON.KTFX.HW.W.0018.061120T0600Z-061121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 906 PM MST SUN NOV 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL DEVELOP OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT. THESE STRONG WINDS WILL SPREAD EASTWARD OVER ALL OF GLACIER COUNTY OVERNIGHT AS WELL...AND CONTINUE THROUGH THE DAY MONDAY. WINDS WILL THEN DIMINISH MONDAY EVENING AS SURFACE LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 201110 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 410 AM MST MON NOV 20 2006 MTZ009-010-048-202200- /O.CON.KTFX.HW.W.0018.000000T0000Z-061121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 410 AM MST MON NOV 20 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND ALL OF GLACIER COUNTY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH ALONG THE ROCKY MOUNTAIN FRONT WILL SPREAD EASTWARD ACROSS GLACIER COUNTY THIS MORNING AND WILL CONTINUE THROUGH THE DAY. WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ THOMSON
000 WWUS75 KTFX 201551 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 851 AM MST MON NOV 20 2006 MTZ009-010-048-210000- /O.CON.KTFX.HW.W.0018.000000T0000Z-061121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 851 AM MST MON NOV 20 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS NEAR 60 MPH ARE EXPECTED TO CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA THROUGH EARLY AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH IN INTENSITY BY LATE THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES. $$
000 WWUS75 KTFX 202129 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 229 PM MST MON NOV 20 2006 MTZ009-010-048-202230- /O.CAN.KTFX.HW.W.0018.000000T0000Z-061121T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 229 PM MST MON NOV 20 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. EXPECT WIND GUSTS FROM 45 TO 55 MPH FOR THE REMAINDER OF THE AFTERNOON IN THE CUT BANK AREA...BUT DAMAGING WIND GUSTS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 19, 3:05 AM MST, 15 minutes earlier.
Area forecast discussion, Nov 19, 3:05 AM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 305 AM MST SUN NOV 19 2006 .DISCUSSION... TODAY THROUGH TUESDAY...UPPER LEVEL RIDGE AXIS IS OVER CENTRAL MONTANA TODAY FOR DRY WEATHER AND MILD TEMPERATURES. THE RIDGE IS SLOWLY PUSHED TOWARD EASTERN MONTANA TONIGHT AND SOUTHWEST FLOW ALOFT SETS UP IN THE WEST AS AN UPPER LEVEL TROUGH APPROACHES THE PACIFIC NORTHWEST. THE GRADIENT WILL TIGHTEN OVER THE ROCKY MOUNTAIN FRONT AREA AND THE ASSOCIATED STRONG WINDS WILL MIX DOWN TO THE SURFACE...WILL UPGRADE THE HIGH WIND WATCH TO A WARNING FOR TONIGHT AND MONDAY. THERE WILL BE SOME MIXING DOWN OVER THE PLAINS BUT DOES NOT APPEAR TO BE ENOUGH TO WARRANT A HIGHLIGHT THERE. TEMPERATURES MONDAY WILL REMAIN QUITE MILD AS THE INFLUENCE OF THE RIDGE IS STILL FELT...BUT WILL COOL SLIGHTLY FOR TUESDAY AS A WEAK COLD FRONT MOVES THROUGH THE CWA. WILL SEE INCREASING PRECIPITATION OVER THE MOUNTAINS UNDER THE SOUTHWEST FLOW BUT PRECIPITATION OVER THE PLAINS WILL BE LIMITED TO JUST A SLIGHT CHANCE OF SHOWERS. THOMSON TUESDAY NIGHT THROUGH FRIDAY NIGHT...THE PERIOD STARTS OUT WITH SOUTHWEST FLOW ALOFT CONTINUING AS AN UPPER LEVEL TROF APPROACHES THE WEST COAST. A RELATIVELY WEAK DISTURBANCE EMBEDDED WITHIN THIS SOUTHWEST FLOW ALOFT WILL BRING A SLIGHT CHANCE OF PRECIPITATION TO MOST OF THE AREA TUESDAY NIGHT. BY WEDNESDAY NIGHT...THE UPPER TROF MOVES OVER THE AREA BRINGING ANOTHER CHANCE OF PRECIPITATION TO THE AREA THROUGH THURSDAY NIGHT. THE FLOW ALOFT BECOMES NORTHWEST ON FRIDAY IN THE WAKE OF THE UPPER TROF PASSAGE. A SURFACE LOW MOVES ACROSS SOUTHERN CANADA FRIDAY THROUGH FRIDAY NIGHT BRINGING STRONG DOWNSLOPE WINDS TO THE PLAINS. TEMPERATURES BEGIN THE PERIOD SLIGHTLY ABOVE SEASONAL AVERAGES BUT COLDER AIR MOVES OVER THE AREA BY WEEKS END AND AFTERNOON HIGHS WILL FALL BELOW SEASONAL AVERAGES. SATURDAY THROUGH SUNDAY...MODELS CONTINUE TO CARRY A LONG WAVE TROUGH OVER THE WEST WITH A WESTERLY FLOW ALOFT. THE PATTERN SEEMS PROGRESSIVE WITH A SERIES OF SHORT WAVE TROUGHS MOVING THROUGH THE FLOW ALOFT. GFS HAS A CANADIAN AIRMASS NEAR THE MONTANA BORDER DURING THE PERIOD...WITH A SERIES OF SURFACE LOWS MOVING THROUGH NORTHERN AND CENTRAL MONTANA. THE POSITIONING OF THE SURFACE LOWS WILL MAKE FORECASTING TEMPERATURES RATHER DIFFICULT. MODELS DO CONTINUE TO PUSH MOST OF THE COLD AIR EAST OF MONTANA. COLDER THAN SEASONAL AVERAGE TEMPERATURES ARE MORE LIKELY NEAR THE CANADIAN BORDER WITH WARMER THAN AVERAGE OVER THE SOUTH. THE PLAINS OF NORTH CENTRAL MONTANA IS LIKELY TO BE DRY SATURDAY WITH A CHANCE OF SNOW ON SUNDAY AS THE COLDER AIR MAY MOVE SOUTH INTO NORTH CENTRAL MONTANA. SCATTERED MOUNTAIN SNOW WILL CONTINUE THROUGH THE PERIOD WITH ISOLATED SNOW SHOWERS IN THE SOUTHWEST VALLEYS. WILLIAMSON DC && .AVIATION... UPDATED 0525Z. THE UPPER LEVEL RIDGE WILL REMAIN OVER THE WESTERN CONUS THROUGH 06Z MONDAY...CONTINUING THE MODERATE WESTERLY FLOW ALOFT. EMBEDDED DISTURBANCES AND MOISTURE WILL INCREASE THE FLOW ALOFT THROUGH THE PERIOD AND BRING INCREASING MID AND HIGH LEVEL CLOUDS TO THE AREA. CONDITIONS WILL GENERALLY REMAIN VFR. HOWEVER...PATCHY FOG AND LOW CLOUDS WILL CONTINUE TO CREEP INTO SOME VALLEYS OF FAR SOUTHWEST MONTANA TONIGHT...FOR LOCAL MVFR TO IFR CONDITIONS THERE. ALSO...SHOWERS WILL DEVELOP OVER THE WESTERN MONTANA MOUNTAINS AFTER 21Z SUNDAY FOR OCCASIONAL MVFR CONDITIONS THERE AS WELL. A SURFACE TROUGH WILL DEVELOP TO THE LEE OF THE ROCKIES THROUGHOUT THE PERIOD...FOR INCREASING SOUTHERLY WINDS ACROSS THE AREA (MAINLY AFTER 12Z). COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 57 41 59 35 / 0 0 10 10 CTB 53 35 53 27 / 0 0 20 10 HLN 53 30 56 30 / 0 0 20 20 BZN 51 25 54 26 / 0 0 20 10 WEY 39 22 42 21 / 0 0 20 30 DLN 48 30 51 29 / 0 0 40 20 HVR 54 32 57 29 / 0 0 20 10 LWT 56 36 59 34 / 0 0 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM MST MONDAY FOR MTZ009-048. && SHORT TERM...THOMSON LONG TERM...EMANUEL/DC WILLIAMSON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 18, 3:25 AM MST, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 325 AM MST SAT NOV 18 2006 MTZ009-048-191200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 325 AM MST SAT NOV 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG SOUTHWEST WINDS WILL DEVELOP SUNDAY EVENING AS AN UPPER LEVEL TROUGH APPROACHES THE AREA. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY ON MONDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR SUNDAY EVENING THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-191200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 325 AM MST SAT NOV 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.